New universality classes for two-dimensional σ-models

Sergio Caracciolo, Robert G. Edwards, Andrea Pelissetto, Alan D. Sokal

    Research output: Contribution to journalArticle

    Abstract

    We argue that the two-dimensional O(N)-invariant lattice σ-model with mixed isovector-isotensor action has a one-parameter family of nontrivial continuum limits, only one of which is the continuum σ-model constructed by conventional perturbation theory. We test the proposed scenario with a high-precision Monte Carlo simulation for N=3,4 on lattices up to 512×512, using a Wolff-type embedding algorithm. The finite-size-scaling data confirm the existence of the predicted new family of continuum limits. In particular, the RPN-1 and N-vector models do not lie in the same universality class.

    Original languageEnglish (US)
    Pages (from-to)3906-3909
    Number of pages4
    JournalPhysical Review Letters
    Volume71
    Issue number24
    DOIs
    StatePublished - Jan 1 1993

      Fingerprint

    ASJC Scopus subject areas

    • Physics and Astronomy(all)

    Cite this

    Caracciolo, S., Edwards, R. G., Pelissetto, A., & Sokal, A. D. (1993). New universality classes for two-dimensional σ-models. Physical Review Letters, 71(24), 3906-3909. https://doi.org/10.1103/PhysRevLett.71.3906